AF Association
13,199 members16,081 posts

High heart rate

Hello. I am female , had afib for 14 years many meds 3 ablations 3 cardio versions. Last ablation aug 30 /17. I am not having afib since ablation , HOWEVER I HAVE A HR OF OVER 100 at least once per day, sometimes twice. It lasts usually 30 min. I don,t have an appt with EP till may. I take 100 mg flecainide and 5 mg bisoprolol morning and eve. As well as xarelto(rivaroxaban) 20 mg once per day. Any advice on how to deal with high heart rate would be welcome. Thank you ..Marney

19 Replies
oldestnewest

I have been having the same symptoms lately. I just get tachycardia for no reason and will last for about 30 minutes. I had an ablation last January and had been doing very well until this nonsense started about two weeks ago

Reply

I get this too. Is yours AF or regular?

I know some people like to use a Kardia for checking this sort of thing but I recommend talking to your GP first

Reply

I had my 6th ablation for AF last March. Following this my heart developed Atrial Tachycardia. My EP said that Tachycardia was much more treatable and last August I had my 7th ablation this time to address the Tachycardia.

Apart from Ectopics most days and my heart being slow to slow down after my heart rate is raised for any reason I have been AF and Tachycardia free since.

So this could be good news for you.

Talk to your EP.

Pete

Reply

Thank you for your comments. I will talk to my GP in the interim, I suppose it is something I will need to cope with until a better solution is here. I really don,t want to have any more ablations. Actually since I posted this a few hours ago I had my first afib session since aug 30/17, it lasted approx 1 hour and did,t bother me as much as they once did. So if it doesn’t,t get worse I could live with this.

Again thank you for your support.

Marney

1 like
Reply

Are you by any chance eating or drinking anything very cold? For me that’s a ver serious trigger for a-fib.

Reply

Hi rambert. Your friend is correct, caffeinated is a trigger. I neglected to mention I only drink caffeine free tea. I always carry one in my purse as most restaurants do not carry caffeine free tea, only specialty teas.

Thank you

Marney

Reply

As long as it hot then it’s ok. I feel that the ice cold drinks, cream, and ect. are defiantly trigger to SVT and A-fib.

Reply

I am on 5mg bisoprolol a day l take for high blood pressure so far so good bp down been on them 5months

1 like
Reply

No I don,t drink very cold drinks, however I do like my hot tea. Maybe that triggers it, never gave that a thought. I would hate to give up my hot tea, as now I don,t use alcohol at all for many years. What’s left.

Marney

Reply

I have a friend who truly believe Just tea it self is a sure trigger of his a-fib. I think it’s because of the caffeine. A little caffeine won’t hurt. But if you over do it, it will indeed trigger an attack.

Reply

I drink caffeine free tea coffee , caffeine free 7 up , and caffeine free Diet Coke , since I have p-AF you can buy it from Tesco Sainsbury’s etc.

Reply

I am sorry to hear about your additional problem with tachycardia.

I understand you don’t want to have another ablation, but this would ablation to treat specifically tachycardia.

Reply

Hello Squirel. Yes, I have just recently heard of this, maybe I will need to, however I am so not wanting to go through this again. My EP has suggested the AV node ablation next, as I already have a pacemaker. Don,t like the thoughts of that either.

Marney

Reply

Hello Marney...I am in a similar position. I've had 3 ablations and many...17...electrical cardioversions.

Over recent months I have been getting very frequent bouts of tachycardia 110 /130 most days lasting from about 20/30 minutes to several hours and often several times a day. It wasn't until I started taking Magnesium that these attacks subsided. At first they disappeared completely but now they are back but of much less significance. If you are not already taking Magnesium then I would certainly recommend it but firstly run it through your pharmacist or GP . I also suffer from low ferritin levels ( iron stores) which is being treated and I've found that this can contribute towards high heart rates.

Sandra

Reply

Hi Yatsura. Yes I do take magnesium, however it does on occasion Create the other problem. “RUNS”

Isn,t life wonderfull.

I will look into ferritin levels.

Thank you

Marney

1 like
Reply

Marney......'tachy attacks' can be scary......hope the cause is soon 'sleuthed out,' and treated.

A couple of off-topic, 'self-centered' questions if I may: are your Xarelto tabs from a blister pack or in a loose container? Does the consumer leaflet which comes with the script specifically state to take directly from the pack?

In the states, ('good morning') the consumer leaflets are simplistic and sparse, addressing only 'room temperature' storage as a guideline.

Input as to why it is important to me is limited due to computer-use restrictions re eye therapy.

Again, thanks for the time.

By the by, for me foods containing wheat (a food allergy of long standing) result in elevated HR, BP temporarily. There are mornings my physiology is so sensitive that decaf tea or coffee will set off tachy. Also can't have decaf anything after 4:00 PM (insomnia). Ditto 70-88% dark chocolate (that's a bummer!).

cj

Reply

Hi cj. Good morning. My xeralto tablets are from a pill bottle script, not blister. The leaflet doesn’t,t say too much either, except storage 15..30 celcius, room temp. Don,t use after expired date. Explains technically what it does for you re: prevention of blood clots etc. When it is unadvisable to take the med....usual long list. (GP and pharmacist are the best to discuss this with. especially pharmacist in Canada) . Take with food.

Yes . Chocolate is a bummer they claim , so I avoid it. White chocolate I think is fine , as it is actual vanilla, not cocoa.

As usual, anything really Good , is Bad for you it seems.

Marney

Reply

Thanks.....my overworked Pharmacist(s) encouraged me to ask ....they are resourcing from Janssen Pharmaceuticals.

Having an inherited 'oversensitive physiology' is both blessing and curse....oh, and dark 70% chocolate: 3-1/2 oz. will thin the blood as effectively as an 81mg aspirin.....it took less than an ounce for me to find that out!! "Power of suggestion?" Hardly.....didn't know 'til I hit the ER early on a Sunday for a profuse nose bleed I couldn't manage. Triage Nurse had a wife with hemophilia.

Reply

I had the same problem. Was on 7.5mg Bisoprolol and felt dreadful on it with cold feet and left, palpitations, dizzy and breathless. Eventually breathing got so bad I was rushed into hospital where they found fluid in my lungs and pre kidney failure.

My Frusemide was doubled, Bisoprolol decreased to 5mg and they added Isosorbide 30mg, Ramipril 1.25mg and eventually Digoxin 625mcg. The digoxin dropped my pulse from 130 down to between 60 and 70. This was in October and, touch wood I've been ok ever since, even getting through that nasty flu virus with,no,bad effects.

Get an appt to see your cardiologist and discuss your HR with him. There's loads of drugs they can use. It's just a question of finding the combination that will do the trick for you.

I'm in the process of slightly changing my drugs at the moment as the Isosorbide gives me headaches and I'm really,not keen on Bisoprolol so hope we can eventually change this too.

Good luck

Reply

You may also like...